MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400500-20
Medical Device Problem Codes Difficult to Insert (1316); Loose or Intermittent Connection (1371); Difficult to Remove (1528)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a 60% stenosed lesion in the left main coronary artery with moderate calcification.The 5x20mm nc trek neo balloon dilatation catheter (bdc) was used in the procedure.However, the hub of the bdc was noted to be very robust and difficulty was noted when fitting the pressure gauge syringe.After the balloon was inflated, the profile was found to be high making it difficult to retract the bdc into the guide catheter.After ballooning a leak in the left anterior descending (lad) was noted and a pericardial effusion was confirmed.Surgery was performed to drain the pericardial effusion.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported loose/intermittent connection and difficulty removing the device could not be determined; however, the reported surgical intervention and hospitalization or prolong hospitalization appear to be related to circumstance of the procedure.Additionally, a conclusive cause for the reported patient effect of pericardial effusion, and the relationship to the product, if any, cannot be determined.The reported patient effect of pericardial effusion is listed in the coronary dilatation catheters (cdc), nc trek neo, instruction for use as a known patient effect.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.E1: facility name updated from hospitaluniversitário cassianoantoniomoraes-hucam to unknown.E1: address updated from (b)(6) to unk.E1: city updated from (b)(6) to unk.E1: postal code updated from (b)(6) to unk.E1: phone number updated from +(b)(6) to ni.H6: medical device problem code 1316 removed, 1371 added.
 
Event or Problem Description
Subsequent to the initial report it was reported that the procedure was to treat a 60% stenosed lesion in the left main coronary artery with moderate calcification.No additional information was provided.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20447152
Report Number2024168-2024-12116
Device Sequence Number18275789
Product Code LOX
UDI-Device Identifier08717648232817
UDI-Public(01)08717648232817(17)261031(10)31121G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400500-20
Device Catalogue Number1400500-20
Device Lot Number31121G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight87 KG